MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE MAVERICK²¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892809220
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: under 18 years.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the right coronary artery (rca).A 2.25mm x 9mm maverick balloon catheter was advanced for dilation.However, when the physician attempted to push the balloon in the guide catheter, the device was cut about 40cm from the hub.The device was removed and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a maverick 2 balloon catheter in two pieces.The shaft and hypotube were microscopically and visually examined.There was contrast and blood in the inflation lumen.The balloon was tightly folded.There were numerous hypotube kinks throughout the shaft.There was a complete hypotube separation 78.5cm from the strain relief.The hypotube fracture surfaces were ovaled, which suggests the device was kinked prior to separation.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.No other damage or issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.Bsc id: (b)(4).Tw #: (b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the right coronary artery (rca).A 2.25mm x 9mm maverick²¿ balloon catheter was advanced for dilation.However, when the physician attempted to push the balloon in the guide catheter, the device was cut about 40cm from the hub.The device was removed and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.

Brand Name
MAVERICK²¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6740438
Report Number2134265-2017-07281
Device Sequence Number1247269
Product Code LOX
UDI-Device Identifier08714729369882
UDI-Public(01)08714729369882(17)20200131(10)20141961
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberH7493892809220
Device Catalogue Number38928-0922
Device Lot Number20141961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2017
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer07/26/2017
Initial Report FDA Received Date07/25/2017
Supplement Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1